Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

June 3, 2021Chilton County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 3, 2021, 1:50 PM CDT for Chilton County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2021, 1:50 PM CDT (18:50 UTC)
Expired
Jun 3, 2021, 2:15 PM CDT
In force
25 min
Issued by
NWS Birmingham, AL

County Chilton County, AL

The radar

The Birmingham radar (KBMX), 53 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 954 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
954 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

675 
WWUS84 KBMX 031850
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
150 PM CDT Thu Jun 3 2021
 
ALZ035-041-043-031915-
Chilton AL-Autauga AL-Elmore AL-
150 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA...
NORTHWESTERN ELMORE AND SOUTHEASTERN CHILTON COUNTIES UNTIL 215 PM
CDT...

At 150 PM CDT, Doppler radar was tracking a strong thunderstorm over
Verbena, or 8 miles southeast of Clanton, moving east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marbury, Verbena, Mitchell Lake, Mitchell Dam, Cooper and New
Prospect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3277 8664 3282 8648 3282 8646 3281 8644
      3280 8644 3279 8641 3277 8641 3276 8639
      3275 8635 3266 8635 3266 8661
TIME...MOT...LOC 1850Z 263DEG 18KT 3274 8654 

$$

40/Sizemore

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 3, 12:45 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 3, 12:45 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1245 PM CDT Thu Jun 3 2021

.UPDATE...
Midday Update.

&&

.SHORT TERM...
/Updated at 1245 PM CDT Thu Jun 03 2021/

Features of Interest.

The forecast area remains between a longwave trough that extends
from Southern Canada into the Mid South Region while deep-layer
ridging persists to our east over the Southwest Northern Atlantic.

A surface low was analyzed over Central Indiana with a cold front
that extended southwest into Western Tennessee. The front then
becomes stationary further southwest across Western Mississippi
into Southern Louisiana and South Texas.

Hazardous Weather Concerns.

Similar to yesterday, a few stronger storms will be possible
today. However, severe storms are not expected. The better
dynamics and shear are over the northeastern portion of the
forecast area this morning will move northeast of the area by mid
afternoon. We will continue to monitor convection in the northeast
as this has the best potential for organized deep convection.

Wet Microburst Concerns.

After evaluating the morning sounding and modifying for the
expected conditions this afternoon and evaluating point forecast
soundings, there will be a low risk of wet microburst activity
across the southern third of the forecast area. Steepening lapse
rates along with some residual drier air aloft will support this
risk this afternoon into early evening generally near and south of
the U.S. Highway 80 corridor.

Today.

Mostly cloudy skies with showers and isolated thunderstorms to
continue to develop with the best chances across our Central and
Eastern Counties. Highs will range from the low 80s northwest to
the upper 80s southeast. Winds will be out of the southwest 6-12
mph with higher speeds near showers and storms.

Tonight.

Mostly cloudy skies are expected with scattered showers and a
decreasing potential for thunderstorms. The best chances will be
generally along and southeast of the Interstate 59 corridor as a
weak front to our west advances east into our northwest counties.
Some patchy fog may develop across portions of the Eastern and
Southern areas that experienced heavy rainfall today. Lows will
range from near 60 northwest to the mid 60s southeast. Winds will
be light overnight.

Friday.

The front will decelerate further as it moves southeast, likely
stalling across the southern third of the forecast area on Friday.
Expect mostly cloudy skies south with showers and some
thunderstorms while cloud cover and rain chances will be lower to
the north and northwest. Highs will range from the lower 80s
northwest to the upper 80s southeast. Winds will be out of the
northwest behind the front and from the southwest ahead of it with
speeds from 5-10 mph.

05

Previous short-term discussion:
/Updated at 359 AM CDT Thu Jun 03 2021/
Today through Friday.

This AM we have large scale upper troughing across East Central
Conus approaching the Mid Mississippi River Valley. This upper
trough is expected to weaken over Eastern Conus as the main energy
pulls NE leaving the longwave trough flattened some as well as
leaving a bit over energy over TX weakening the overall flow over AL
by Friday. At the same time at the surface, we have a low pressure
system over IN with a warm front extending EWD into OH/WV and MD and
a cold front extending SSW toward MS. This low will continue to the
NE across the Great Lakes and over New Brunswick by Friday morning.
As it does so, it will drag the cold front into AL and stall it out
across C AL late today as the low pulls further away and the upper
level flow weakens. Shortwave perturbations will continue to swing
around the base of the weakening upper trough today as it
progresses. Today, some weak forcing from the surface front will
allow for convection to progress further E/SE into C AL. For this
afternoon, a few strong storms are not to be ruled out across
portions of area with daytime heating. However, any lingering low
level jet activity looks to pull away this morning as the upper
system and surface low move out to the NE. Better chances for severe
should be to the NE of C AL overall.

08

.LONG TERM...
/Updated at 359 AM CDT Thu Jun 03 2021/
Friday night through Wednesday.

A cut-off upper level low develops over Texas as we go into the
weekend, which will act to amplify a shortwave ridge over much of
Central AL Friday night into Saturday. A weak frontal boundary
that slid into our area becomes mostly washed out on Saturday.
There could be some isolated to scattered thunderstorms develop in
the afternoon, but coverage will be limited due to the ridging in
place.

Sunday through Wednesday will see a continuation of the unsettled
pattern as the weak upper level cut-off low initially shift eastward
before dissipating over the Southeastern CONUS. This will result
scattered to numerous afternoon showers each day through mid-week.
Temperatures should remain fairly steady with highs in the mid to
upper 80s and lows in the upper 60s to near 70.

25/Owen

&&

.AVIATION...
18Z TAF Discussion.

Scattered showers with isolated thunderstorms will be the concern
this afternoon and evening with best chances east and south.
Thunderstorm potential will decrease overnight with lingering
showers south and east along with some patchy fog before sunrise
east and southeast.

Expect continued showers with thunderstorm chances increasing
again during the day on Friday as a weak front stalls across the
southern counties.

Note: AMD NOT SKED until further notice at KASN due to ongoing
equipment issues.

05

&&

.FIRE WEATHER...

Scattered to numerous showers and thunderstorms expected today. Rain
chances diminish Friday into Saturday before scattered to numerous
thunderstorms return for the first half of next week. Overall, min
RHs will remain high through the forecast period given the moist air
mass in place.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     63  85  62  89  65 /  60  20   0  10  10
Anniston    64  85  65  89  68 /  70  30   0  10  10
Birmingham  64  87  65  89  68 /  50  20   0  10  20
Tuscaloosa  64  87  65  89  68 /  40  20  10  20  20
Calera      65  85  66  88  69 /  60  30  10  20  20
Auburn      65  85  67  88  69 /  70  40  10  20  20
Montgomery  70  88  69  91  70 /  70  40  10  20  20
Troy        67  87  68  89  70 /  50  50  10  30  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 3, 8:40 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
840 AM CDT Thu Jun 3 2021

ALZ011>015-017>050-041645-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
840 AM CDT Thu Jun 3 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jun 3, 12:26 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1226 PM CDT Thu Jun 3 2021

ALZ041-042-044-031800-
Autauga AL-Lowndes AL-Montgomery AL-
1226 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA...NORTHERN
LOWNDES AND WEST CENTRAL MONTGOMERY COUNTIES UNTIL 100 PM CDT...

At 1226 PM CDT, Doppler radar was tracking a strong thunderstorm over
White Hall, or 8 miles north of Mosses, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Southwestern Montgomery, Prattville, Mosses, Autaugaville, White
Hall, Lowndesboro, Benton, Dannelly Field, Autauga County Airport,
Manack, Robert F. Henry Lock And Dam and Collirene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3217 8684 3222 8683 3223 8681 3224 8681
      3224 8683 3235 8681 3252 8642 3241 8641
      3241 8640 3226 8637
TIME...MOT...LOC 1726Z 245DEG 29KT 3229 8672
Special weather statement, Jun 3, 12:29 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1229 PM CDT Thu Jun 3 2021

ALZ021-031800-
Cleburne AL-
1229 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLEBURNE COUNTY
UNTIL 100 PM CDT...

At 1229 PM CDT, Doppler radar was tracking a strong thunderstorm near
Edwardsville, or 8 miles north of Heflin, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Heflin, Fruithurst, Edwardsville, Muscadine, Mars Hills, I 20 Welcome
Center, Liberty Hill, Oak Level, Sweetwater Lake and Coleman Lake And
Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3364 8563 3373 8564 3377 8564 3378 8562
      3379 8562 3379 8560 3380 8560 3380 8559
      3385 8559 3393 8539 3366 8534
TIME...MOT...LOC 1729Z 256DEG 26KT 3377 8557
Special weather statement, Jun 3, 1:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
150 PM CDT Thu Jun 3 2021

ALZ035-041-043-031915-
Chilton AL-Autauga AL-Elmore AL-
150 PM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA...
NORTHWESTERN ELMORE AND SOUTHEASTERN CHILTON COUNTIES UNTIL 215 PM
CDT...

At 150 PM CDT, Doppler radar was tracking a strong thunderstorm over
Verbena, or 8 miles southeast of Clanton, moving east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marbury, Verbena, Mitchell Lake, Mitchell Dam, Cooper and New
Prospect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3277 8664 3282 8648 3282 8646 3281 8644
      3280 8644 3279 8641 3277 8641 3276 8639
      3275 8635 3266 8635 3266 8661
TIME...MOT...LOC 1850Z 263DEG 18KT 3274 8654

40/Sizemore

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 12:26 PM CDTSpecial Weather StatementBMXAutauga34 min
Jun 3, 12:29 PM CDTSpecial Weather StatementBMXCleburne31 min
Jun 3, 2:21 PM CDTSpecial Weather StatementBMXElmore24 min
Jun 3, 2:30 PM CDTSpecial Weather StatementBMXTalladega30 min
Jun 3, 2:51 PM CDTSpecial Weather StatementBMXCleburne24 min
Jun 3, 3:42 PM CDTSpecial Weather StatementBMXDallas33 min
Jun 3, 5:53 PM CDTSpecial Weather StatementBMXSt. Clair37 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.